Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for scalp ringworm infection

Answered by
Dr.
Dr. Muthu Krishnan

General & Family Physician

Practicing since :2017

Answered : 736 Questions

default
Posted on Mon, 16 Apr 2018 in Skin Hair and Nails
Question: Hi, I am a woman of 60 and I suffer from Ringworm of the scalp caused by Microsporum Canis. I live in the country where doctors have no experience with this condition or the relevant medication. They gave me Lamisil tablets, they did noting for me and I quit after 2 months. Then they gave me Itraconazole, which I used for 3 months and it did not help either. I recently started Griseofulvin tablets, 2X250 mg a day. It seems to help but I suffered a set back today, possibly due to reinfection in the bathroom. I would kindly ask of you a practical advice in regard to topical treatment along with antifungals, course of the treatment, i.e. what I can expect, how to prevent reinfection as this condition is highly contagious, or any other practical information you might offer as I have read a lot and I have acquired a lot of theoretical knowledge.
Symptoms: Ringworm with terrible itch.
doctor
Answered by Dr. Muthu Krishnan 1 hour later
Brief Answer:
Kindly take the medications regularly.

Detailed Answer:
Hi dear,
Welcome to Healthcare magic.I have analysed your question.My opinion is that,
you should go with oral griseofulvin for tinea infections of the scalp.But consult your dermatologist before taking this.I want to give you the following advice.
1.Maintain good hygiene.
2.Dont scratch the lesions.
3.Take antihistaminics like levocetrizine tablets to control itching.
4.Take your antifungal medications regularly.
Thank you.
Feel free to write your questions to us.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Lamisil

doctor1 MD

Hello, I am 44 years old male and I had reddish lession on my penis head which the doctor said was "fungal" with a Lamisil Gel cream and a antiseptic soap prescribed by doctor. It went away but now at the base of the penis where the skin meets, there is a whitish substance which does not wash away. Can you help please? Thanks

doctor1 MD

hello my boyfriend has a foot problem and has had this issue for a while. When her went to the doctor again they prescribed him Lamisil tablets and told him to use lotimin cream. He has been and it is not working, please tell something that will help. It is not althlete s foot it is worse. He is itching so bad it has him bleeding

doctor1 MD

Hi. Dr The black and blue on my hand disappeared. I still have slight swelling but no discomfort Can you recommend any remedies for toenail fungus? One of my toe nails is all wavy.

doctor1 MD

Hi, my question relates to tinea capitis caused by microsporum canis. My doctor prescribed me itraconazole , but as this comdition is rare in my country I didn't get propert medical advice . I took 4 pulses of intraconazole 2x100mg and felt no...

doctor1 MD

I have two white itchy patches on either side of the base of my penis, jwhere the pubic hair starts to grow, I have used
Lamisil cream which assists with easing the itching irritation but does not permanently solve the problem. Im 36 years old weight 68kg No medical conditions

doctor1 MD

Hello About a week ago my husband went to the doctor and gave blood and a few days ago they called him and told him that his blood test came back and that his liver was inlarged. He been a diabetic for about 5 years now and has never had this problem but recently about 5 months agao another doctor knew he had diabetes and gave lamisil for his toe but never took blood. Could it be the lamisil even thou he had been off the medicine for 2 months now. The doctor is repeating the test please help..